Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Having abdominal pain. CT scan showed dilation of pelvcalyceal system and ureter. What is causing this?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5368 Questions
I have just had a ct scan - dilation of pelvcalyceal system and ureter. Can you please explain possible cause of this. I have had pain in my abdomen - this pain comes and goes and is intense.
Posted Tue, 6 Nov 2012 in Abdominal Pain
Answered by Dr. Grzegorz Stanko 2 hours later

Thank you for the query.

Dilatation of pelvcalyceal system and ureter means that the path for the urine from kidney to urinary bladder is for some reason blocked so the urine cannot flow freely. Such CT image is very characteristic for urinary tract stones. And this also explains your symptoms. Kidney stones brings sudden strong pains usually on the one side of lower back, radiating downward to the groin. This pain can come and go.
Moreover, according to your ureter reimplantation surgery history, you have more chance of urine stones and/or your symptoms may be caused only by this reimplatation. After such surgery there is a chance that in the place of ureter and bladder connection the scar tissue will cause narrowing or even blockage.
It is advisable for you to visit urologist as ureter blockage can result with kidney failure and atrophy. Urologist may decide to put thin catheter to make urine flow freely. You should also be prescribed with some myorelaxants drugs.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor